Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 7, 2013, 3:30 PM MDT for Sierra County, New Mexico. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2013, 3:30 PM MDT (21:30 UTC)
- Expired
- Jul 7, 2013, 9:30 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Sierra County, NM
The radar
The El Paso radar (KEPZ), 143 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
936
WGUS54 KEPZ 072130
FFWEPZ
NMC051-080330-
/O.NEW.KEPZ.FF.W.0019.130707T2130Z-130708T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
330 PM MDT SUN JUL 7 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 930 PM MDT
* AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN HAS FALLEN OVER THE SILVER FIRE BURN SCAR AT THE HEAD
OF TRUJILLO AND TIERRA BLANCA CANYONS. BLACK WATER AND DEBRIS IS
LIKELY TO FLOW ACROSS LOW WATER CROSSINGS ON HIGHWAY 27 SOUTH OF
HILLSBORO AND NORTH OF LAKE VALLEY IN THE NEXT FEW HOURS.
* LOCATIONS IMPACTED INCLUDE...
STATE HIGHWAY 27 SOUTH OF HILLSBORO AND NORTH OF LAKE VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DON'T DROWN.
&&
LAT...LON 3289 10778 3290 10750 3278 10750 3278 10773
3279 10775 3283 10775 3286 10778
$$
HARDIMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:19 PM MDT, 11 minutes earlier.
Area forecast discussion, Jul 7, 3:19 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 319 PM MDT SUN JUL 7 2013 .SYNOPSIS... UPPER HIGH OVER SOUTHERN NEW MEXICO WILL VERY SLOWLY DRIFT NORTH...REACHING THE FOUR CORNERS REGION WEDNESDAY. THIS WILL INHIBIT SOME LOWLAND THUNDERSTORM ACTIVITY...BUT THE MOUNTAINS WILL CONTINUE ALONG WITH THE LOWLANDS...MAINLY DEMING WESTWARD...AS LOW LEVEL MOISTURE PERSISTS. THE STORMS WILL BE SLOW MOVING...ESPECIALLY MONDAY...SO LOCAL FLOODING IS POSSIBLE. UPPER HIGH TO PERSIST OVER COLORADO THROUGH THE WEEKEND. LITTLE CHANGE TO OUR RAIN PATTERN... WITH SCATTERED THUNDERSTORMS OVER MOUNTAINS AND WEST OF DEMING AND ISOLATED THUNDERSTORMS ELSEWHERE. && .DISCUSSION... STAGNANT PATTERN CONTINUING AS ONLY VERY SLOW CHANGES TO THE UPPER FLOW PATTERN OCCUR THROUGHOUT HE FORECAST PERIOD. UPPER HIGH CURRENTLY OVER SOUTHERN NEW MEXICO AND WILL SLOWLY DRIFT TOWARDS THE FOUR CORNERS BY WEDNESDAY. AT LOWER LEVELS MOISTURE WILL PERSIST WITH DEW POINTS CONTINUING IN THE UPPER 40S TO LOWER 50S. WHILE THE HIGH IS HIGH OVERHEAD TONIGHT INTO MONDAY...STORM MOVEMENT WILL BE VERY SLOW MEANING STORMS CAN DUMP LOTS OF RAIN IN ONE PLACE. DESPITE MOST OF TODAY'S STORMS BEING THE PULSE VARIETY (AND LIKELY AGAIN TOMORROW) THEY HAVE SHOWN THE ABILITY TO DROP .75-1.0 INCHES OF RAIN IN MUCH LESS THAN AN HOUR. MORE THE SAME FOR MONDAY. BY TUESDAY AND WEDNESDAY THE UPPER HIGH WILL BE FAR ENOUGH NORTH OF THE CWA TO REDEVELOP SOME UPPER WINDS AND MOVE THE STORMS ALONG. WEAK INVERTED TROUGH WILL REMAIN SOUTH OF THE AREA TUESDAY WITH LITTLE ACTUAL WEATHER. IT MAY HOWEVER SHIFT THE DEEPER MOISTURE FURTHER WEST SO CONTINUED HIGHER POPS WEST OF DEMING. DECENT MUCAPE AND LI'S WOULD SUGGEST STORMS APPROACHING SEVERE BUT LITTLE DIRECTIONAL OR SPEED SHEAR WILL MAKE ORGANIZED UPDRAFTS HARD TO MAINTAIN. BY WEDNESDAY AND LASTING INTO THE WEEKEND...MODELS SHOW THE EAST STABILIZING SOMEWHAT AND AS MENTIONED ABOVE...THE DEEPER MOISTURE (HIGHER PW'S) ALSO PUSHED WEST. GIVEN THESE TWO FACTS KEPT THE HIGHEST POPS OUT WEST AND THE LOW (NO) POPS IN THE EAST. WILL BE INTERESTING TO WATCH THE LONG TERM (BEYOND CURRENT FORECAST PERIOD) AS BOTH GFS/ECMWF BRING BREAK OFF LOW FROM EAST COAST LOW BACK WESTWARD INTO TEXAS NEXT TUE/WED. ALSO A BACK DOOR PRECEDES THIS FEATURE EARLY MONDAY. COULD BE A REAL RAINMAKER BUT PLENTY OF TIME FOR THE MODELS TO GET COLD FEET ON THIS ONE. && .AVIATION...VALID 08/00Z-09/00Z. HIGH PRESSURE ALOFT CONTINUES OVER THE AREA THRU THE FCST PD. EASTERLY FLOW AT SFC WILL CONTINUE MOISTURE SUPPLY AND TOGETHER WITH SOME INSTABILITY WILL PROVIDE SCT MTN AND ISOLD BASIN SHWRS AND TSTMS MAINLY 18Z-06Z. FEW-SCT 060-080 SCT-BKN 100-140 AND SCT-BKN 200-250. LCL BKN-OVC 040-060 OVC100 1-3SM +RA TSRAGS BLDU. && .FIRE WEATHER... A LARGE RIDGE ALOFT CONTINUES OVER NEW MEXICO AND WILL REMAIN SO FOR MOST OF THIS WEEK. THIS HIGH WILL ACT TO REDUCE THE INSTABILITY SOMEWHAT...HOWEVER THERE WILL BE AMPLE LOW LEVEL MOISTURE REMAINING TO KEEP CONVECTION AT ISOLATED TO SCATTERED LEVELS EACH DAY THROUGH THE WEEK. STORMS WILL BE FOCUSED OROGRAPHICALLY AND IN GENERAL WILL FAVOR AREAS WEST OF THE RIO GRANDE. WINDS ALOFT ARE QUITE LIGHT AND VARIABLE AND THUS STORMS WILL MOVE FAIRLY SLOWLY MAKING FLOODING OF LOW AREAS MORE LIKELY. TEMPERATURES WILL REMAIN WARM WITH DAILY HIGHS AT OR SLIGHTLY ABOVE NORMAL. IN GENERAL THE MIN RELATIVE HUMIDITIES WILL RUN IN THE 20% TO 30% FOR SUNDAY AND MONDAY ACROSS THE ZONES. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 78 98 76 98 76 / 10 10 20 10 10 SIERRA BLANCA 74 96 71 97 73 / 10 0 20 10 10 LAS CRUCES 73 97 69 96 71 / 20 10 20 10 10 ALAMOGORDO 74 97 73 97 75 / 20 10 20 20 10 CLOUDCROFT 51 75 50 75 48 / 30 40 20 40 20 TRUTH OR CONSEQUENCES 73 96 69 95 71 / 20 20 20 20 20 SILVER CITY 64 89 64 88 62 / 40 30 30 30 30 DEMING 71 98 65 96 67 / 30 20 30 10 20 LORDSBURG 71 100 70 99 72 / 30 20 30 20 30 WEST EL PASO METRO 75 98 75 97 74 / 10 10 20 10 10 DELL CITY 71 97 67 96 70 / 10 0 20 10 10 FORT HANCOCK 81 100 78 99 81 / 10 0 20 10 10 LOMA LINDA 68 91 68 91 67 / 10 10 20 10 10 FABENS 80 99 74 99 77 / 10 0 20 10 10 SANTA TERESA 73 97 72 97 72 / 20 10 20 10 10 WHITE SANDS HQ 78 96 76 96 78 / 20 10 20 10 20 JORNADA RANGE 68 96 64 97 66 / 20 10 20 10 10 HATCH 75 94 72 93 74 / 20 20 20 10 10 COLUMBUS 74 98 72 96 74 / 20 20 20 10 20 OROGRANDE 72 97 70 98 72 / 20 10 20 20 10 MAYHILL 59 83 59 83 54 / 30 30 20 30 20 MESCALERO 56 86 55 85 52 / 30 40 20 40 20 TIMBERON 58 80 58 81 55 / 30 40 20 30 10 WINSTON 59 90 58 86 59 / 30 30 40 30 30 HILLSBORO 68 93 68 90 67 / 30 20 30 20 30 SPACEPORT 72 96 68 95 70 / 20 20 20 10 10 LAKE ROBERTS 61 91 59 88 56 / 30 40 40 30 30 HURLEY 62 89 66 89 63 / 30 30 30 30 30 CLIFF 58 98 55 97 57 / 30 20 30 30 30 MULE CREEK 55 97 52 95 51 / 30 30 30 20 30 FAYWOOD 65 93 65 90 64 / 30 30 30 20 30 ANIMAS 71 101 70 100 72 / 30 20 30 20 30 HACHITA 68 100 65 98 67 / 30 20 30 20 30 ANTELOPE WELLS 71 98 70 97 72 / 30 20 30 20 30 CLOVERDALE 65 97 69 92 68 / 30 20 30 20 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && HEFNER/NOVLAN
Hazardous weather outlook, Jul 7, 11:29 AM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1129 AM MDT SUN JUL 7 2013 NMZ401>417-TXZ418>424-081715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1129 AM MDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS. MAIN THREATS ARE HEAVY RAIN AND POSSIBLE FLOODING. ALSO PEA SIZE HAIL AND WIND GUSTS OF 35 TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS CONTINUING...WITH BEST COVERAGE WEST OF DEMING. AGAIN BIGGEST THREAT WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR DAMAGE OR FLOODING TO THIS OFFICE. HEFNER
In the hours before
Special weather statement, Jul 7, 12:39 PM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1239 PM MDT SUN JUL 7 2013 NMZ414>417-071930- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-OTERO MESA NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 1239 PM MDT SUN JUL 7 2013 ...STRONG THUNDERSTORMS OVER THE SACRAMENTO MOUNTAINS... AT 1235 PM MDT...THUNDERSTORMS WERE DEVELOPING OVER THE CENTRAL CREST OF THE SOUTHERN SACRAMENTO MOUNTAINS...BASICALLY IN A BROKEN LINE FROM NEAR LAKE MESCALERO TO SILVER LAKE TO JUST NORTH OF TIMBERON. THESE STORMS WERE NEARLY STATIONARY...AND ARE CAPABLE OF PRODUCING LOCALLY TORRENTIAL DOWNPOURS...WIND GUSTS TO 45 MPH...AND SMALL HAIL. SMALL HAIL MAY ACCUMULATE IN A FEW SPOTS. THUNDERSTORMS WILL SPREAD TO OTHER PARTS OF THE SACRAMENTO MOUNTAINS IN THE NEXT HOUR OR SO AS OUTFLOW DEVELOPS. LOCATIONS IMPACTED INCLUDE... TIMBERON... MESCALERO... CLOUDCROFT... ELK SILVER... SIXTEEN SPRINGS... SILVER LAKE... APACHE SUMMIT... MOUNTAIN PARK... SUNSPOT... WEED... BLUFF SPRINGS... LAKE MESCALERO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HARDIMAN
Local storm report, Jul 7, 1:52 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
152 PM MDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD MIMBRES 32.86N 107.98W
07/06/2013 GRANT NM FOREST SERVICE
&&
EVENT NUMBER EPZ1300514
HARDIMANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:57 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 2 hr |
| Jul 6, 7:45 PM MDT | Flash Flood Warning | EPZ | Grant | 4 hr |
| Jul 6, 7:53 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo, Luna | 112 min |
| Jul 7, 1:00 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 45 min |
| Jul 7, 1:39 PM MDT | Flash Flood Warning | EPZ | Grant | 6 hr |
| Jul 7, 2:19 PM MDT | Flash Flood Warning | EPZ | Grant | 6 hr |
| Jul 7, 3:18 PM MDT | Areal Flood Advisory | EPZ | Grant | 117 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.